Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

July 29, 2011Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Jul 29, 2011, 5:02 AM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 5:02 AM EDT (09:02 UTC)
Expired
Jul 29, 2011, 6:30 AM EDT
In force
88 min
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWUS81 KBUF 290902
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT FRI JUL 29 2011

NYZ019-020-291030-
CATTARAUGUS NY-CHAUTAUQUA NY-
502 AM EDT FRI JUL 29 2011

...THUNDERSTORMS WILL MOVE ACROSS WESTERN PORTIONS OF THE SOUTHERN 
TIER EARLY THIS MORNING...

* AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
SHOWERS AND THUNDERSTORMS STREAMING ACROSS WESTERN PORTIONS OF THE 
SOUTHERN TIER. THIS WILL BRING LOCALLY HEAVY RAINFALL TO SOME 
LOCATIONS.

* IN ADDITION TO THE HEAVY RAIN...SOME STORMS MAY HAVE STRONG GUSTY 
WINDS UP TO 45 MPH.

THIS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE 
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4211 7953 4219 7977 4227 7977 4242 7946
      4250 7935 4256 7919 4241 7889 4237 7832
      4235 7831 4200 7834 4199 7874

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:40 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 29, 3:40 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 AM EDT FRI JUL 29 2011

.SYNOPSIS...
A WARM AND HUMID AIRMASS THIS MORNING WILL FUEL SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. A COLD FRONT WILL SLICE ACROSS THE
REGION LATER THIS MORNING AND AFTERNOON PRODUCING ADDITIONAL SHOWERS
AND HEAVY THUNDERSTORMS ALONG WITH CUTTING THE HUMIDITY FROM THE
AIR. COOLER AND MORE COMFORTABLE AIR WILL SPREAD ACROSS THE REGION
TONIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 07Z A WARM FRONT HAS PUSHED EASTWARD INTO MUCH OF WNY THIS
MORNING WITH DEWPOINTS CLIMBING INTO THE LOWER 70S. IR SATELLITE
IMAGERY DISPLAYS COOLING CLOUD TOPS WITH A SUPER CELL ACROSS
SOUTHERN ONTARIO NEAR THE NORTHERN LAKE ERIE SHORELINE. WITH THE
COOLING CLOUD TOPS AND INCREASE LIGHTNING STRIKES THIS RIGHT MOVING
SUPERCELL WILL LIKELY CONTINUE THROUGH THE PREDAWN HOURS AND WILL BE
MONITORED FOR SEVERE POTENTIAL AS IT ALREADY IS EXHIBITING TORNADIC
SIGNATURES AND BOWING FEATURES.

FURTHER UPSTREAM AN MCS HAS AGAIN BLOSSOMED OVERNIGHT
ACROSS LOWER MICHIGAN IN A RICH THETA E AIR MASS. A COLD FRONT IS
LOCATED ACROSS CENTRAL MICHIGAN TRAILING BACK TOWARDS NORTHERN IN
AND NORTHERN ILL THIS MORNING.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS
WESTERN NEW YORK TO BECOME MORE NUMEROUS AS THIS COLD FRONT ADVANCES
EASTWARD. PWATS INCREASE TO OVER 2 INCHES...AND WITH THE AXIS OF
THETA-E AIR ACROSS WNY AND LOWER CNY...AND MOISTURE CONVERGENCE
ALONG THE LEADING EDGE OF A 850-700 HPA JET SOME OF THESE
THUNDERSTORMS COULD BECOME HEAVY RAIN MAKERS. LESS CONFIDENT OF
HEAVY RAIN ACROSS THE NORTH COUNTRY...BUT WILL STILL MENTION THE
POSSIBILITY OF HEAVY ACTIVITY.

FOR SEVERE POTENTIAL...FAVORABLE BULK WIND SHEAR BETWEEN 30 AND 35
KNOTS ALONG WITH MODEST INSTABILITY WITHIN THE WARM SECTOR OF THIS
AREA COULD LEAD TO SOME THUNDERSTORMS LATER THIS MORNING AND
AFTERNOON CONTAINING DAMAGING WINDS. THIS WILL ESPECIALLY BE TRUE
TOWARDS THE EAST WHERE ADDITIONAL DAYTIME INSTABILITY WILL BE
REALIZED. ALSO WITH THE RICH MOIST AIRMASS ANY THUNDERSTORM COULD
YIELD RAINFALL AMOUNTS OF OVER AN INCH IN AN HOUR TIME SPAN.
FLOODING COULD OCCUR WITH ANY HEAVY THUNDERSTORM. WITH THE WBZ AND
FZ LVL REMAINING HIGH...APPROXIMATELY 12K AND 14K FEET RESPECTIVELY
HAIL POTENTIAL WILL BE LIMITED.

TEMPERATURES NEAR 5K FEET PEAK AT 16 TO 18C...CLOUDS TODAY WILL
LIMIT AFTERNOON TEMPERATURES TO THE LOWER 80S ACROSS MANY LOCATIONS
WITH FAVORABLE DOWNSLOPE AREAS OF THE GENESEE REACHING THE MID 80S.

TONIGHT BOTH THE 00Z NAM AND GFS PLACE THE COLD FRONT TO OUR EAST.
EXPECT THE STEADY SHOWERS AND THUNDERSTORMS TO BE TOWARDS THE
EASTERN LAKE ONTARIO REGION...AND RAPIDLY DIMINISHING IN THE EARLY
EVENING HORUS. DEW POINTS WILL BE SLOW TO FALL AND CANNOT RULE OUT AN
ISOLATED SHOWER ALONG ANY LATE AFTERNOON AND EVENING LAKE BREEZE
BOUNDARIES TO THE WEST.

MORE COMFORTABLE AIR WILL SPREAD ACROSS THE REGION OVERNIGHT AS
DEWPOINTS WILL FALL BACK INTO THE UPPER 50S AND LOWER 60S FROM WEST
TO EAST. TEMPERATURES TONIGHT WILL FALL BACK INTO 60S WITH A 70
DEGREE READING POSSIBLE ALONG THE IMMEDIATE LAKE ERIE SHORELINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A LOW AMPLITUDE FLOW WILL BE FOUND ALONG THE LENGTH OF THE CANADIAN
BORDER AT THE START OF THIS PERIOD...WHILE A FLAT RIDGE WILL BE IN
PLACE ACROSS THE SRN HALF OF THE COUNTRY. THE CENTER OF THIS RIDGE
WILL RETROGRADE TO THE SRN PLAINS BY THE END OF THE WEEKEND...WHERE
IT WILL AMPLIFY AND LEAVE A DOWNSTREAM TROUGH OVER QUEBEC AND NEW
ENGLAND. THIS WILL EVENTUALLY PLACE OUR FORECAST AREA BETWEEN THE
TWO FEATURES...WITH A WEST TO NORTHWEST FLOW KEEPING OUR CONDITIONS
TOLERABLE ALBEIT IT SEASONABLY WARM. H85 TEMPS DURING THE PERIOD
WILL AVERAGE CLOSE TO 16C...SO THIS WILL RESULT IN DAYTIME HIGHS
THAT WILL GENERALLY BE IN THE MID 80S. SOME DETAILS...

FRIDAY NIGHT WILL FEATURE IMPROVING CONDITIONS AS A COOL FRONT WILL
DROP SOUTHEAST OF THE REGION...SWEEPING THE REMNANTS OF AN MCS WITH
IT. WHILE MID LEVEL DRYING WILL TAKE PLACE IN THE WAKE OF THE
FRONT...THE WIDESPREAD AND POTENTIALLY SIGNIFICANT RAINS FROM THE
PREVIOUS 12 HOURS WILL KEEP THE LOW LEVELS FAIRLY MOIST. THIS WILL
PROBABLY LEAD SOME FOG OVERNIGHT...ESPECIALLY IN THE VALLEYS OF THE
SRN TIER. NEEDLESS TO SAY...IT WILL REMAIN HUMID FRIDAY NIGHT WITH
TEMPERATURES GENERALLY DROPPING INTO THE MID 60S.

HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES AND OHIO
VALLEY SATURDAY AND SUNDAY...OFFERING WHAT SHOULD BE A NICE WEEKEND
FOR OUTDOOR ACTIVITIES. BOTH DAYS SHOULD FEATURE A FAIR AMOUNT OF
SUNSHINE WITH H85 TEMPS IN THE VCNTY OF 16C PRODUCING AFTERNOON SFC
HIGHS IN THE MID TO UPPER 80S. SITES ALONG THE NIAGARA ESCARPMENT
AND IN THE GENESEE VALLEY COULD EXPERIENCE 90 ON SUNDAY.

THE NEXT COOL FRONT WILL THEN APPROACH THE REGION SUNDAY NIGHT.
WHILE THE BULK OF THE REGION WILL BE RAIN FREE...A SHOWER WILL BE
POSSIBLE NEAR LAKE ONTARIO TOWARDS DAYBREAK.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE IS NO DOUBT THAT IT WILL REMAIN SEASONABLY WARM DURING THIS
PERIOD...AS BROAD H5 RIDGING WILL BE FOUND OVER THE PLAINS AND
MISSISSIPPI VALLEY. THIS RIDGE WILL HAVE ITS HIGHEST AMPLITUDE (2
STD) ON MONDAY...BUT A PAIR OF WEAK SHORTWAVES CROSSING CENTRAL
CANADA DURING THIS PERIOD WILL KNOCK THE RIDGE WHILE KEEPING A LOW
AMPLITUDE TROUGH OVER FAR EASTERN CANADA. THIS SCENARIO WILL KEEP
OPPRESSIVE HEAT AND HUMIDITY OUT OF OUR REGION...BUT AS MENTIONED IT
WILL BE WARM WITH HIGHS GENERALLY IN THE MID 80S. THE DETAILS...

A WEAK COOL FRONT WILL SLIP ACROSS THE REGION ON MONDAY...BUT AM NOT
EXPECTING ANY MORE THAN SOME WIDELY SEPARATED SHOWERS THAT WOULD
LAST LESS THAN AN HOUR. AS A RESULT...WILL JUST USE LOW CHC POPS.

BUBBLE HIGH PRESSURE WOULD BUILD BE IN BEHIND THE FRONT FOR LATE
MONDAY AND TUESDAY...THEN THE NEXT WEAK COOL FRONT WILL CROSS THE
REGION SOMETIME TUESDAY NIGHT OR WEDNESDAY. THE ECMWF AND GFS ARE
ABOUT 12 HOURS APART IN THEIR DEPICTION OF THIS FROPA...WITH THE GFS
NOTABLY LESS IMPRESSED IN TERMS OF QPF. WILL USE SLGT CHC FOR
POPS AT THIS POINT UNTIL STRONGER CONSISTENCY BETWEEN THE PACKAGES
IS AVAILABLE.

THE NEXT AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES FOR
THURSDAY.

LOOKING FURTHER OUT TO NEXT WEEKEND...A LOW AMPLITUDE FLOW IS LIKELY
TO PERSIST ACROSS THE GREAT LAKES REGION WITH H85 TEMPS REMAINING IN
THE MID TEENS. THIS SHOULD KEEP ABOVE NORMAL TEMPS IN PLACE.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
IFR TO VFR FLIGHT CONDITIONS THIS EARLY MORNING AS LOW LEVEL
MOISTURE CONTINUES TO SURGE NORTHWARD AHEAD OF A COLD FRONT. SEVERAL
COMPLEXES OF SHOWERS AND THUNDERSTORMS WILL CROSS THE REGION DURING
THIS TIME PERIOD. THE FIRST IS AN AREA OF SHOWERS AND THUNDERSTORMS
NEAR SOUTHERN ONTARIO CANADA THAT WILL LIKELY CLIP AIRFIELDS JUST
SOUTH OF LAKE ONTARIO BEFORE DAWN...AND LATER TOWARDS WATERTOWN.
LIGHTNING ACTIVITY HAS DIMINISHED SOME...AND WILL MONITOR FOR
THUNDER POTENTIAL.

LATER TODAY A COLD FRONT WILL SLICE ACROSS THE REGION WITH SHOWERS
AND THUNDERSTORMS. WITH PLENTIFUL MOISTURE SOME OF THESE SHOWERS AND
THUNDERSTORMS WILL PRODUCE BRIEF VSBYS DOWN TO IFR OR LOWER. WILL
TIME THIS ACTIVITY FOR MID TO LATE MORNING TOWARDS THE WEST...AND
CROSSING CNY EARLY AFTERNOON. WILL NOT INCLUDE TSRA IN THIS
PACKAGE...THOUGH AS WE DRAW CLOSER...AND CAN BETTER TIME THIS COLD
FRONT WILL LIKELY INCLUDE A PERIOD OF TSRA FOR ALL TAF SITES TODAY.

WINDS BEHIND THIS COLD FRONT WILL BECOME A LITTLE GUSTY WITH WINDS
VEERING FROM SW TO W.

TONIGHT EXPECT CLOUDS TO QUICKLY DISSIPATE AS DRIER AIR FILTERS INTO
THE REGION. WITH A NOW WET GROUND AND WINDS DIMINISHING SOME PATCHY
FOG AND IFR VSBYS ARE POSSIBLE...ESPECIALLY TOWARDS THE SOUTHERN
TIER AND THE KJHW TERMINAL.

OUTLOOK...
SATURDAY AND SUNDAY...VFR.
MONDAY...MAINLY VFR. CHC OF SHOWERS.
TUESDAY...VFR

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA TODAY WITH WINDS FROM
THE SOUTHWEST VEERING TO THE WEST THIS AFTERNOON. BEHIND THE COLD
FRONT TONIGHT WINDS WILL BECOME MORE NORTHWESTERLY FOCUSING THE
HIGHEST WAVES ON LAKE ONTARIO TOWARDS THE SE PORTION OF THE
LAKE...THOUGH THESE WAVES SHOULD REMAIN 3 FEET OR LESS EARLY ON
SATURDAY.

&&

.HYDROLOGY...
OUR REGION CONTINUES PARCHED AS THIS MORNING'S DYING MCS DROPPED
VIRTUALLY NO RAIN ACROSS THE AREA. THERE WERE SOME BENEFICIAL
RAINS OF UP TO 0.5 TO 0.75 INCH ACROSS PORTIONS OF CHAUT COUNTY
EARLIER THIS EVENING BUT REMAINING AREAS HAVE BEEN DRY. IN
FACT...VAST MAJORITY OF WESTERN NY HAS SEEN LESS THAN AN INCH OF
RAIN ALL MONTH...SO ANY RAIN WOULD BE WELCOME. THERE IS POTENTIAL
FOR LOCALLY HEAVY RAINS DURING FRIDAY...BUT PLACEMENT IS
IMPOSSIBLE AS IT IS HIGHLY DEPENDENT ON MCS TRACK WHICH IS TOUGH
TO PLACE MORE THAN 2 OR 3 HOURS AHEAD....BUT SITUATION WILL BE
MONITORED CLOSELY. COMPLICATING MATTERS IS A WEAK COLD FRONT
CROSSING THE AREA FRI AFTERNOON WHICH CAN INTERACT WITH EARLIER
CONVECTION. WITH PW'S OVER 2 INCHES AND PAST HISTORY...IT WOULD
NOT BE OUT OF QUESTION FOR LOCALIZED RAINS OF 2 OR 3 INCHES BUT
MAJORITY OF REGION WILL SEE MUCH LESS. SUCH RAINS WOULD CAUSE
LOCAL FLOODING BUT MAIN STEM RIVERS AND CREEKS SHOULD SEE LITTLE
OR NO RESPONSE. STAY TUNED.

&&

.CLIMATE...
JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN
NY. DESPITE PLENTY OF CLOUD TODAY...A WARM FRONT CROSSED BUFFALO
AND BROUGHT ENOUGH SUNSHINE THIS AFTERNOON TO ALLOW TEMPS TO TOP
80 ONCE AGAIN...THE 27TH OF 28 DAYS THIS MONTH TO DO SO.
ROCHESTER...ON THE OTHER HAND...HELD IN THE COOLER AIR AND FAILED
TO REACH 80 FOR THE FIRST TIME THIS MONTH...ENDING THE SECOND
LONGEST 80+ STREAK ON RECORD AT 27 DAYS. HERE ARE SOME INTERESTING
STATS COMPILED THROUGH TODAY...THE 28TH.

...WARMEST MONTHS EVER (141 YR RECORD)...
.BUFFALO...
#1...76.2...JUL 1921
#2...76.0...JUL 1955
#3...75.2...AUG 1947
#4...75.1...JUL 2011 ***
(JUL 2011 WILL END BETWEEN 75.1 AND 75.3)

.ROCHESTER...
#1...77.8...JUL 1921
#5...75.4...JUL 1955
#8...74.8...JUL 1931
#9...74.7...JUL 1887
#10..74.6...JUL 2011 ***
(JUL 2001 WILL END BETWEEN 74.7 AND 75.0)

...MOST DAYS IN A SINGLE MONTH WITH TEMPS 80 DEGREES OR HIGHER...
.BUFFALO...
#1...29.....JUL 1955
#2...27.....JUL 2011 ***
(JUL 2011 WILL END WITH 29 OR 30)

.ROCHESTER...
#1...28.....JUL 1944
#2...27.....JUL 2011 ***
(JUL 2011 WILL END WITH 29 OR 30)

...DRIEST JULYS
.ROCHESTER...
#1...0.43...1933
#2...0.57...2011 ***
#3...0.89...1916
#10..1.14...1973

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL/RSH
AVIATION...THOMAS
MARINE...THOMAS
HYDROLOGY...SFM
CLIMATE...SFM
Hazardous weather outlook, Jul 29, 4:35 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT FRI JUL 29 2011

NYZ001>008-014-300845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
ONTARIO-
435 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS TODAY. SOME THUNDERSTORMS MAY PRODUCE
HEAVY RAINFALL. SPC HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ALONG ONTARIO COUNTY AND COUNTIES JUST TO OUR SOUTH AND EAST OF
OUR CWA. THE PRIMARY FOCUS FOR ANY SEVERE THUNDERSTORMS WOULD BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ030-042>045-062>065-SLZ022-024-300845-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
435 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010>013-019>021-085-300845-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
435 AM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-300845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
435 AM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 29, 3:16 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EDT FRI JUL 29 2011

NYZ019-020-085-290800-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
316 AM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM ACROSS LAKE ERIE.  THIS STORM WAS LOCATED 18
  MILES NORTHWEST OF DUNKIRK...AND MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  DUNKIRK...
  FREDONIA...

THIS IS A VERY STRONG STORM. IT HAS THE POTENTIAL TO BECOME SEVERE
AND PRODUCE DAMAGING WINDS...VERY HEAVY RAIN...AND POSSIBLY
TORNADOES.

LAT...LON 4214 7901 4244 7944 4250 7935 4255 7923
      4256 7916 4261 7913 4268 7906 4259 7852

APFFEL
Special weather statement, Jul 29, 5:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT FRI JUL 29 2011

NYZ019-020-291030-
CATTARAUGUS NY-CHAUTAUQUA NY-
502 AM EDT FRI JUL 29 2011

...THUNDERSTORMS WILL MOVE ACROSS WESTERN PORTIONS OF THE SOUTHERN
TIER EARLY THIS MORNING...

* AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS STREAMING ACROSS WESTERN PORTIONS OF THE
SOUTHERN TIER. THIS WILL BRING LOCALLY HEAVY RAINFALL TO SOME
LOCATIONS.

* IN ADDITION TO THE HEAVY RAIN...SOME STORMS MAY HAVE STRONG GUSTY
WINDS UP TO 45 MPH.

THIS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4211 7953 4219 7977 4227 7977 4242 7946
      4250 7935 4256 7919 4241 7889 4237 7832
      4235 7831 4200 7834 4199 7874

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:04 AM EDTSpecial Marine WarningBUF56 min
Jul 29, 3:16 AM EDTSpecial Weather StatementBUFCattaraugus44 min
Jul 29, 3:22 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie53 min
Jul 29, 4:16 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua24 min
Jul 29, 5:46 AM EDTSpecial Weather StatementBUFErie74 min
Jul 29, 6:28 AM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua, Erie3 hr
Jul 29, 6:47 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus73 min
Jul 29, 10:27 AM EDTAreal Flood AdvisoryBUFGenesee, Monroe, Niagara, Orleans, Wayne3 hr
Jul 29, 4:14 PM EDTSmall Craft AdvisoryBUF6 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.